Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Vitamin C and ears ringing

Posted by Alicia on 8/27/99 at 00:00 (010286)

Has anyone who is taking the large doses of Vit C (3000 mg and up) experienced tinnitus (ringing in the ears)? I was doing fine until about two weeks ago, taking about 3000 mg a day, but ringing in my ears started bothering me. I have had slight ringing in the past, but nothing like this. I've stopped taking it to see if it is the culprit. Thanks.

Re: Vitamin C and ears ringing

Scott on 8/27/99 at 00:00 (010289)

No, vitamin C does not cause ringing in the ears. A deficiency of vitamin B12 can cause it.

Re: Vitamin C and ears ringing

joan on 8/28/99 at 00:00 (010309)

I have heard that taking more than 1000 mg per day can be detrimental in general, stressing the kidneys and possibly causing other problems. Even when I was taking 1000mg I noticed very concentrated urine, indicating to me that much of it was being eliminated from my body. I just wanted to add to the discussion on this.

Re: Vitamin C and ears ringing

Wanda on 8/29/99 at 00:00 (010324)

I take 4000mg of vit.c a day and dont have any side effects, have been doing this about 5 mo.

Re: Vitamin C and ears ringing

Scott on 8/27/99 at 00:00 (010289)

No, vitamin C does not cause ringing in the ears. A deficiency of vitamin B12 can cause it.

Re: Vitamin C and ears ringing

joan on 8/28/99 at 00:00 (010309)

I have heard that taking more than 1000 mg per day can be detrimental in general, stressing the kidneys and possibly causing other problems. Even when I was taking 1000mg I noticed very concentrated urine, indicating to me that much of it was being eliminated from my body. I just wanted to add to the discussion on this.

Re: Vitamin C and ears ringing

Wanda on 8/29/99 at 00:00 (010324)

I take 4000mg of vit.c a day and dont have any side effects, have been doing this about 5 mo.